March 12, 2010 at 2:28 am #30648darlaParticipant
As posted above, my husband was on a low dose simvastatin for several years before the CC. His liver enzymes were checked regularly and were normal in June ’08. Symptoms started in July and he passed away Sept. 2.
So, in his case, monitoring his enzymes didn’t help. I don’t understand how his enzyme levels could be normal when his cc was so advanced by the time it was diagnosed. Doesn’t really make much sense, but then again, nothing about this disease does.
I really question the use of any drugs now. My Dad who is 83 has had several health issues including an infection for which he was given antibiotics while in the hospital. After being sent home, he ended up back in the hospital after being released as he had c-diff which was brought on by the antibiotics he was given for the infection!
So anyway, I don’t know if there is a connection between cholestrol meds & CC, but it is something to be explored further.
DarlaMarch 12, 2010 at 2:14 am #30647mlepp0416Participant
My husband Tom was on Simvastatin and therefore had his liver enzymes checked every three months. In Jan 08, his levels were fine, in Mar 08 they were 9 times elevated, and the search for finding the ‘why’ began. Thank goodness for those blood tests, else they may not have found his cancer until it was too late. Until his reoccurance of a new tumor 18 months later, he was his surgeons ‘success’ story…
Margaret (My husband and Cholangiocarcinoma)March 12, 2010 at 1:59 am #30646tiapattyMember
I am resurrecting this thread. As I wrote above, my mother was on Zocor. I am worried because my 72-year-old father has now been prescribed a different cholesterol med and I am really questioning if he needs to be on it. If we know that cc is on the rise I think it is valid to question whether or not new drugs are causing it.
I also wish I had been more involved in my mom’s health care before she got cc, she had heart problems but was perfectly capable of going to the doctor herself so I never thought to go with her. Now after doing some research I see that if you are on Zocor your liver enzymes should be checked regularly and I don’t know if her doctor did that and maybe I would have asked more questions than she did.
So I am repolling, how many cc patients have taken cholesterol meds?
PattyAugust 24, 2009 at 8:20 pm #30645flloverMember
HI DEE, MY HUSBAND WAS ON SIMVASTATIN FOR SEVERAL YEARS AND WAS DIAGNOSED WITH CC ABOUT 2 MONTHS AGO.August 23, 2009 at 11:47 pm #30644tiapattyMember
I just asked my sister and she said my mom was on Zocor for several years. I really do think that there are many drugs out there for which the long term effects are not known.
PattyAugust 17, 2009 at 3:46 pm #30643lisaParticipant
I wasn’t on any medications for anything. Perfectly healthy except for cancer!August 16, 2009 at 10:11 pm #30642darlaParticipant
My husband was on a low dose simvastatin for several years before the CC. Not sure if there is a connection or not as there really does not seem to be any rhyme or reason to this awful disease. As Jan said, I do believe there are a few posts on this subject.
I am glad you have found this site but sorry you needed to. I will be hoping for the best for your husband & you.
DarlaAugust 16, 2009 at 7:27 pm #30641debrahParticipant
I have also been on simvastatin for several years and I still am…no one ever seemed concerned at all about it.? My discomfort and jaundice came from the bile duct stricture/aka c.c.. Wishing you only the best. DebAugust 16, 2009 at 7:04 pm #30640walkMember
You can search “simvastatin” and see a few discussions on this. My father has been on simvastatin for a long time and was diagnosed with CC last October.
Similar discussions on risk factors have included eating artificial sweeteners, high sugar intake, diet containing lots of fried foods and heavy drinkers, especially those who quit years ago.
JanAugust 16, 2009 at 6:38 pm #30639marionsModerator
Hello Dee and welcome to our site. From what I have experienced and from what I have been told is that most (if not all) CC patients are taken off medications affecting liver function as the liver already is being compromised by this cancer. This is a great subject for debate. Thanks for bringing it up.
I am sending warmest wishes your way.
MarionAugust 16, 2009 at 5:07 pm #30638elainewParticipant
We’re glad to see you’ve joined the board. You’ll get wonderful support and information here. Is Lenny still feeling better? Gary is having a much easier time after chemo this time – and what a blessing since we’re on vacation. We’ll talk to you sonn. Prayers to you! ElaineAugust 16, 2009 at 1:28 pm #30637lainyParticipant
I am sorry to hear about your husband, Dee. Not sure if cholesterol drugs have ever been mentioned on our Board. You can try our search engine at the top of the page. My husband had a Whipple exactly 4 years ago and it returned a year ago April where his duodenum used to be. He had cyber knife and has done very well. As you probably know we really know nothing for sure about this type of cancer. Just not sure if 3 months on a RX could cause the return in that amount of time. How are they going to treat him now? Please keep us posted as you will find tons of caring people in our world.August 16, 2009 at 4:31 am #2582dee929Participant
Just wondering if there’s anyone out there that has been diagnosed with cc who was previously taking cholesterol medication (Crestor, Zocor, etc). My husband had been taking Crestor for approx 3 months and it was causing him alot of discomfort. Prior to this he had been prescribed Zocor for several years. When he suddenly became jaundiced and a malignant mass was detected in his bile duct tube he immediately had a whipple surgery performed and now is not taking any cholesterol meds. The stage 1 cancer originally contained and removed from his common bile duct tube 9 months ago has now returned to the abdomen (stage 4) in the original incision area.
- You must be logged in to reply to this topic.